FDA Warns of Joint Pain Tied to DPP-4 Inhibitors

Share this content:
FDA Warns of Joint Pain Tied to DPP-4 Inhibitors
FDA Warns of Joint Pain Tied to DPP-4 Inhibitors

MONDAY, Aug. 31, 2015 (HealthDay News) -- Use of dipeptidyl peptidase-4 (DPP-4) inhibitors in type 2 diabetes is tied to severe joint pain in some patients, the U.S. Food and Drug Administration warned on Friday.

In a safety announcement, the FDA said the medications "may cause joint pain that can be severe and disabling," and the agency "has added a new Warning and Precaution about this risk to the labels of all medicines in this drug class."

The FDA stressed that patients who take a DPP-4 inhibitor should not stop using the drug, "but should contact their health care professional right away if they experience severe and persistent joint pain."

Physicians and other health care workers should "consider DPP-4 inhibitors as a possible cause of severe joint pain and discontinue the drug if appropriate," the agency said in the safety announcement.

More Information

Share this content:

is free, fast, and customized just for you!

Already a member?

Sign In Now »


Sign up for myCME e-newsletters


Drug Lookup

Browse drugs by: BrandGenericDisease


More in Home

CDC Concerned About Falling Flu Vaccination Rates

CDC Concerned About Falling Flu Vaccination Rates

Decline among vulnerable older adults is of particular concern

One in Five With Non-Valvular A-Fib Receiving Digoxin

One in Five With Non-Valvular A-Fib Receiving Digoxin

Indication for digoxin use was considered inappropriate in 59.8 percent in Turkish cohort

Rapid, Successful Response to ART for Many Patients With HIV

Rapid, Successful Response to ART for Many Patients ...

Factors associated with virological success include having undetectable viral load, use of three drugs

is free, fast, and customized just for you!

Already a member?

Sign In Now »